I just started taking Imuran 50 mg yesterday. This is my first real medication for the lupus. I cannot take prednisone or plaquinel due to how it effected my eyes. I have only had 2 doses so far. About an hour after taking the pill I feel so exhausted which is not a bad thing since I have had major insomnia for about 2 years. I am not sure if it is a "side effect" or just me but I am a little itchy - something that is not unusual for me anyway. I guess I will just take some benedryl. Any advice otherwise?
As with all new meds you will want to keep an eye on it but the first few weeks on new meds usually take an adjustment period. If it goes beyond itching and you begin to have a hard time breathing or you get sores in your mouth that COULD be something more serious you will want to let your doc know. The fatigue is normal with that kind of Medicine. Count it as a bonus if it lets you sleep!
Mari - Thanks for the info. I am trying to keep a close eye on things. I was talking to my mom today and both my mother and grandmother were treated for cancers and never had chemo, I do not have cancer but still taking a chemo type drug - oh the irony. It has been a bit of an emotional roller coaster but I am keeping myself busy and focusing on all the happy moments. Have a great weekend everyone.
Many of us take chemo type drugs. It is very common. Mine is a different kind than yours but, if it helps, the side effects get better as time goes by. Since the doses are rather low your body adjusts to it until it becomes not much different than the other meds. The first few weeks kind of suck though... :)